MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Insufficient Information (4580)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: anatomical shoulder reverse, screw system, 4.5-36; catalog#: 01.04223.036; lot#: 2973153.Glenosphere 36 mm diameter; catalog#: 00-4349-036-11; lot#: unknown.Base plate cannulated drill 6 mm diameter 15 mm length; catalog#: 47-4309-061-15; lot#: unknown.Therapy date: (b)(6) 2021.The manufacturer did receive per for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and underwent revision surgery due to implant loosening.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient was implanted with a trabecular metal¿ reverse shoulder system on (b)(6) 2019.After a fall, the patient visited the surgeon and the x-ray control revealed loosening of the glenosphere component, due to which the patient underwent revision on (b)(6) 2021.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, a visual evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet, see surgical technique.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implanted with a trabecular metal¿ reverse shoulder system on (b)(6) 2019.After a fall, the patient visited the surgeon and the x-ray control revealed loosening of the glenosphere component, due to which the patient underwent revision on (b)(6) 2021.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither the devices nor medical records have been received; therefore, an investigation of the reported event could not be performed, hence the reported event cannot be confirmed.Nevertheless, based on the provided event description, it can be assumed that the patient fall led to the reported loosening of the glenosphere and subsequently to the revision.There is no indication of any cause related to the screws.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11364017
Report Number0009613350-2021-00099
Device Sequence Number1046287
Product Code KWT
UDI-Device Identifier00889024483026
UDI-Public00889024483026
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number01.04223.030
Device Lot Number2955422
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR